sleepystupid

Members
  • Content count

    411
  • Joined

  • Last visited

Community Reputation

610 Excellent

6 Followers

About sleepystupid

  • Rank
    Advanced Member

Profile Information

  • Gender
    Male

Recent Profile Visitors

2,116 profile views
  1. 4 years on Adderall, please help...

    hi @Aron920 sorry about the lack of response on this thread, must have slipped by. your story is a very familiar one as we have all been down this path. are you still taking Adderall along with the Wellbutrin? or has your doctor stopped the Adderall at this point? i can say with certainty that Wellbutrin helped me through recovery (and still does). the other nice effect of bupropion (generic) is that it will reduce your nicotine cravings, almost to zero. i was able to successfully quit smoking after years of Adderall chain smoking habits. hope you are doing well and still on the path towards recovery (:
  2. Want to help someone

    hi @Quit'19 i can tell you really really love this girl - this must be so painful for you and i'm sorry. here's the thing though: talking about quitting and actually taking those steps are two very different things. that excuse about going back on pills because she thinks you're going to leave her? it's just that - an excuse. that cocktail of amphetamines + benzos is really dangerous. if she doesn't recognize that it's time to quit, then you need to recognize it for her and make some hard decisions. i'm going to have to agree with @DrewK15 here. you need be firm and give her some ultimatums. i know you love her, but all you are doing now is making excuses for her. it's time for her to step up and prove to you her love as well.
  3. vyvanse Ashamed psychologist hooked on vyvanse, day 3 clean.

    hi @Free_Spirit so glad to hear that you tossed your pills in the trash and really committed to quitting this time! it's always shocking how ignorant doctors can be about amphetamines and that you have to LIE to get it removed from your scripts. it sounds like you have the strength and experience to tackle this head on - time is the only thing that moves this along, but keeping a positive attitude certainly helps. regarding the skin sensitivity, i haven't experienced this specifically but the muscle aches and discomfort ABSOLUTELY. it was much worse when i was actually abusing Adderall. sometimes i'd wake up and feel like i'd been hit by a train! this too will pass with time (:
  4. Doctors won't listen to my concerns

    even though i've heard it so many times, it's still shocking to me how negligent doctors can be about Adderall. i'm sorry you're going through this - it must be really tough and disillusioning. an addiction specialist would be great, but in the absence of one i agree with @quit-once on being more forceful with them. your problem isn't depression - it's Adderall. you are coming in today to discuss a plan to discontinue Adderall because it is no longer effective in managing your ADHD. you do not want to switch to another medication - you will be managing your ADHD through behavioral therapy. when worded this way, it would be much harder for a doctor to dismiss your needs.
  5. Day 4

    that is a dangerous amount of Adderall - i was around the same towards the end of my use. it is certainly possible to quit cold turkey, but honestly i was taking Wellbutrin which kind of softened the roughest edges of early recovery. this can certainly help if there is no way to take a break from your responsibilities (take time off work, have your boyfriend/parents look after your kid?). you really need to give yourself some breathing room, at least for a couple of weeks till you're past the can't-keep-your-eyes-open phase.
  6. Relapse binge after over a month.

    sounds like a lot of positive things happening in your life right now! FWIW, i too manage to turn positive things into stressful things, such that those types of temptations can come to the surface. it is as you say a trap - you knew what the result was going to be, but maybe the underlying problem is that you didn't have enough confidence in yourself to deliver on your writing commitments? it sounds like religion is hugely important and helpful to you, which is great! but don't let that replace addressing the confidence thing, because you are a great writer, you just need some wins without stimulants to really know that (:
  7. i think you should hold off on your assessment of "Adderall skills". i don't think there is such a thing, but that's hard to see until you're out of it's grasp. Adderall makes everything more interesting, but it doesn't exactly make you better at something. the problem is actually one of reference or comparison. for a long while, you will compare doing things sober to doing things on Adderall. it's hard to forget. but with new things? there's no point of reference. you can't compare it to how it felt on Adderall. that's why novelty is so important during recovery - finding new hobbies, interests, even a new career. i'm not sure what an IT Analyst does specifically (i think it varies a lot?), but it sounds similar to Product Management (which is what I do). gathering user requirements, converting them into functional specs, being the glue between engineering, designing and operations... it's a hectic but rewarding field! it sounds like that's where you're headed - maybe take some time to broaden your skills, take an online class or two, but most importantly - take it easy for a little while. (:
  8. honestly the only way to effectively lower your tolerance is... well, stopping for a while. but keep in mind - you've already admitted to chasing a high and not having the will power to taper. even if you manage to lower your tolerance, it will not bring the high back. basically what i'm saying is that this is not going to work for you. yes. i am still on Wellbutrin as it helps with my depression, but in regards to Adderall recovery it can reduce the discomfort through acute withdrawal. it's not a miracle drug, and the effect is subtle. you can't get high on it and as long as you're not taking too high of a dose, it is very well tolerated. it is certainly an option to consider with your doctor.
  9. One Word Status Update

    closer! (than ever before)
  10. hi @mcmc congrats on your decision to take your life back. you're right - something needs to change immediately. i'll be honest with you - over 10 years on Adderall is a long time. 1 month may be enough to get through the "can't keep my eyes open" phase, but if you intend on keeping that job, you need to have a serious plan in place for cutting back on responsibility and making it through the day with the least amount of effort. this could be difficult if you've made yourself known as an Adderall work machine, but perhaps that means you have a good enough relationship with your supervisor to explain your situation (after all, you're taking FMLA for a reason). it's really a game of managing expectations. many people here have had success with complete cold turkey, but just know that everyone's situation is unique. don't automatically rule out a taper, and don't automatically rule out something like Wellbutrin. the key is to stay quit , not do it in any specific way. good luck and stay close to the boards. we're rooting for you (:
  11. One Word Status Update

    bored!
  12. 2 Years!

    totally this~!!!!!! well said! it's so easy to get trapped into a mindset where you're waiting for something magical to happen, or suddenly feel healed one day. the reality is, you won't feel anything until you actually do something that you couldn't do before. congrats on 2 years @EricP (:
  13. it's not really a dosage problem (though it can contribute). the problem is actually a fundamental difference in how doctors define addiction and how patients understand it. to be clear - dependence and addiction are two separate conditions, the former being more medical the later behavioral. your doctor's argument is that people who "actually" have ADD will not not feel the same "high" or compulsion to abuse. not true. its actually shocking that he'd use the word "impossible" so casually (aren't doctors scientists too)? the flip side is that the question you as a patient meant to ask was: "can i become dependent on this medication?". that is a much different question, to which a doctor would have to admit "yes", but many of them see it like this: are diabetics addicted to their insulin? no. are they dependent on it? yes, but they have a condition that requires it. your condition of ADHD requires medication so it's perfectly fine to become dependent.
  14. One Word Status Update

    guilty.
  15. All out.... so here we go!

    ah yes. the jittery, shaky feeling was the worst because for me it went hand in hand with the word salad. not only do you physically shake on the outside (tremors are very common during the acute recovery phase) but you also feel shaky on the inside which a weird chemical feeling. i had tons of night sweats and hot flashes when abusing, but those seemed to disappear rather quickly once the amphetamine was cleared from my system. i agree with @DrewK15 regarding the alcohol, but i think it may self-correct itself anyway. at least in the next couple of weeks, it won't have the buzz it had before. drinking will probably just make you feel tired and incapacitated. you definitely don't need help falling asleep in the short-run, but the danger lies past the first month or so when many people begin to experience insomnia. it's weird how it flips, but it eventually happens and this is when you'll be the most tempted to start drinking. plan out the next couple of weeks carefully - you'll be fine. i'd also suggest planning something to keep you engaged (or even just distracted) during the summer. lying around at home will do you no favors. gl and keep us posted! (: